MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Codes Failure to Interrogate (1332); Device Difficult to Setup or Prepare (1487); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the flow probe connection on the rear of centrimag console was not functioning.The console was faulty.
 
Event or Problem Description
Additional information stated that there was no issue with flow probe since the it was tried with another console, and it was registering the flow.There were no adverse impacts to this event as it was discovered during priming phase.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the centrimag flow probe (serial number: (b)(6) was evaluated following the reported event of the flow being blank; however, it was determined that flow probe was unrelated to the reported event.Additional information provided communicated that the issue resolved when connecting the flow probe to a different centrimag console.Additionally, per the evaluation of the returned centrimag console, it was revealed that the root cause of the reported event was related to the returned console.The reported event could not be correlated to an issue with the centrimag flow probe.The 2nd generation centrimag system operating manual (rev.L) section 9 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (rev.L) section 11.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), and the appropriate actions to take if the issue does not resolve.The device history records were reviewed and the records revealed that the centrimag flow probe, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21255714
Report Number3003306248-2025-00034
Device Sequence Number15732586
Product Code DWA
UDI-Device Identifier07640135140139
UDI-Public(01)07640135140139
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number102957
Device Catalogue Number102957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/06/2025
04/03/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/28/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown